Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 115, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at May 4, 2000, 4:20 PM CDT for Perry County, Wayne County, Tennessee. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 4, 2000, 4:20 PM CDT (21:20 UTC)
- Expired
- May 4, 2000, 5:15 PM CDT
- In force
- 55 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
Counties Perry County, TN, Wayne County, TN
The radar
The Nashville radar (KOHX), 145 km from the middle of the area, began a volume at 21:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.3 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 113 J/kg
- Mixed-layer CIN
- -116 J/kg
- Mixed-layer LCL
- 869 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 182 m²/s²
- 0-3 km storm-relative helicity
- 204 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
267 WUUS54 KOHX 042121 SVRBNA TNC135-181-042215- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 420 PM CDT THU MAY 4 2000 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... PERRY COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF LINDEN NORTHERN WAYNE COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF WAYNESBORO * UNTIL 515 PM CDT * AT 415 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED 8 MILES WEST OF WAYNESBORO...MOVING NORTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 6 MILES SOUTHEAST OF LINDEN AT 445 PM CDT THIS THUNDERSTORM IS CAPABLE OF PRODUCING QUARTER SIZE HAIL WHICH CAN CAUSE EXTENSIVE INJURY AND PROPERTY DAMAGE. TAKE SHELTER IN A STURDY BUILDING AND AVOID WINDOWS $$ BB/JDG
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 4, 2:50 PM CDT, 1 hour 30 minutes earlier.
Area forecast discussion, May 4, 2:50 PM CDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 250 PM CDT THU MAY 4 2000 SCTD CONVECTION CURRENTLY ACROSS MIDDLE TN, WITH RUMBLES OF THUNDER AT OHX. BLV AXIS OF CONVECTION FROM WRN TN INTO SWRN MIDDLE TN AND NWRN AL IS RELATED TO WEAK 50H VORT AXIS ROTATING NWD AROUND CLOSED LOW OVER OK-AR. TWO MAIN LOW-LVL MOISTURE CHANNELS DEPICTED BY MODELS THROUGH TONIGHT. ONE LOCATED OVER LOWER MS VALLEY, AND THE OTHER COMING IN FROM THE ATLANTIC ACROSS GA AND THEN BENDING NWWD INTO MIDDLE TN. MODELS TRY AND DEVELOP A SMALL AREA OF LOW LVL LIFT AND RAIN IN THE ATANTIC CHANNEL, AND THEN LIFT IT NWWD OVERNIGHT TOWARD SERN MIDDLE TN. HOWEVER, SEE NO REASON TO GET LIFT IN THE MIDDLE OF A HIGH PRESSURE SYTEM, SO WILL IGNORE THIS PSBLTY ENTIRELY AND KEEP 1ST PD POPS LOW FOR ALL PARTS OF OUR CWA. OVERALL, CHC FOR TSTMS SHOULD UNDERGO A GENERAL DECREASE OVER THE NEXT SEVERAL DAYS AS UPPER LOW FILLS, LOW-LVL HIGH PRESSURE BUILDS WESTWARD OUT OF THE ATLANTIC, AND MID LEVELS REMAIN RELATIVELY DRY. WILL PROBABLY TREND CLOSER TO FWC MAX TEMPS FOR DAY2, SINCE 1000-850MB THICKNESSES REALLY DONT CHANGE ALL THAT MUCH. OTHERWISE, WILL KEEP MINS CLOSE TO PERSISTENCE. BNA BB 060/082/060/083 060 19232 CSV BB 057/079/057/080 057 19220 .BNA...NONE. 19
In the hours before
Local storm report, May 4, 4:10 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
410 PM CDT THU MAY 4 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0356 PM 12 NE GALLATIN TN .75 INCH HAIL
05/04/00 SUMNER PUBLIC REPORTED DIME SIZE
HAIL AT BETHPAGE.
END/ORCHANIANThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 8:47 PM CDT | Severe Thunderstorm Warning | OHX | Lincoln | 28 min |
| May 3, 10:26 PM CDT | Severe Thunderstorm Warning | OHX | Benton, Humphreys | 49 min |
| May 4, 1:11 AM CDT | Severe Thunderstorm Warning | OHX | Houston, Stewart | 34 min |
| May 4, 1:45 AM CDT | Severe Thunderstorm Warning | OHX | Montgomery, Stewart | 30 min |
| May 4, 3:41 PM CDT | Severe Thunderstorm Warning | OHX | Sumner | 34 min |
| May 4, 4:14 PM CDT | Severe Thunderstorm Warning | OHX | Benton | 46 min |
| May 4, 4:52 PM CDT | Severe Thunderstorm Warning | OHX | Houston, Stewart | 53 min |
| May 4, 5:21 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery | 39 min |
| May 4, 5:32 PM CDT | Tornado Warning | OHX | Montgomery | 28 min |
| May 4, 6:32 PM CDT | Flash Flood Warning | OHX | Montgomery, Stewart | 3 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.